Here's my dilemma. I'm 28 My symptoms appear for about 3 months and there is a break and it starts again. Basically once I go to sleep I wake up about 1 or 2 hours later and my heart begins to beat fast. I get this feeling that something is going to happen to me (hear attack etc.) I can feel my pule pounding as well.
My resting heart rate is 80-95 depends how upset I em over this thing.
I went to see my physician and did ECG on two occasions, full blood work twice - (everything is fine there) and finally a stress test that also came out negative. I was prescribed Lorazepam and it seem to help but I don't want to take a pill just to sleep through the night.
My doctor says my heart is fine. what is happening to me?
hi i am a 21 years female and i have a similar problem the only difference is that i don't wake up through out the night i will lay down to go to sleep and right before i go to sleep i will have to get up and walk around because my heart rate speeds up and i have two things one i am aerophobic which is the fear of not being able to get enough air or aka not being able to breath and then i have panic attacks and when i get shortness of breath then that triggers the aerophobia and then that triggers the panic attacks so i know what you are going through when doctors tell you that you are fine and healthy but you feel that there is something else wrong the only thing that i have come to find that helps me besides the meds is that if i go into a room by myself and sit there for a few mins and just breath take long deep breaths and that seems to get my heart rate back down and every thing is OK again well i hope that this helps if not i would see about going to another doctor to get a second opinion
Your heart rate is less than 100 beats per minute, so this is not a tachycardia (by definition). As you indicate you are also upset when you have this heartbeat the most likely explanation is some sort of panic attack. Instead of taking Lorazepam, which can be addictive, you may want to consider taking a low dose of a betablocker (talk to your doctor about this) just before going to sleep. Unless you have a very low heart normally or for very specific heart conditions, these are generally better tolerated long term than 'sleeping pills' (like Lorazepam). You might also want to look up information about 'panic attacks' to see whether you think your symptoms match, and talk to your doctor if you think they do.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.